Hail, Sharp
- When
- April 4, 8:15 PM CST
- Where
- Sharp County, Grange
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.967, -91.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 4, 3:27 PM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CST FRI APR 4 2003 MAIN CONCERN IS THUNDERSTORM DEVELOPMENT THIS EVENING AND SEVERE POTENTIAL. LOW 60 DEWPOINTS CONTINUE TO ADVECT INTO CENTRAL AND SOUTHWEST ARKANSAS FROM TEXAS AHEAD OF THE COLD FRONT POISED TO MOVE THROUGH ARKANSAS. THE FRONT IS CURRENTLY JUST ENTERING NORTHWEST ARKANSAS. ISOLATED SHOWERS ARE NOTED ACROSS THE NORTHWEST AND SOUTH PARTS OF THE CWA ON KLZK RADAR. THE SHOWERS CONTINUE TO MOVE EAST NORTHEAST AT 30 MPH. LI-S HAVE CONTINUED TO FALL ALL DAY AS DEWPOINTS HAVE INCREASED. CROSS SECTIONS SHOW MOISTURE MAINLY FROM 700MB DOWN. VERY DRY AIR IS LOCATED ABOVE THIS LEVEL AND VERTICAL MOTION IS MARGINAL. SOME CLOUDS HAVE BECOME BROKEN ACROSS THE AREA PER OBS AND SATELLITE IMAGERY. THE NEXT 3-4 HOURS WILL BE CRITICAL IN SEVERE THUNDERSTORM DEVELOPMENT. SURFACE WINDS ARE STRONG AHEAD OF THE FRONT. THE MAIN THREAT WOULD BE STRONG WINDS OR HAIL. THE NEXT COLD FRONT WILL MOVE THROUGH ON SUNDAY AND THIS FRONT LOOKS MORE IMPRESSIVE THAN THE CURRENT ONE. ETA AND GFS CROSS SECTIONS AGREE ON STRONG VERTICAL MOTIONS WITH ABUNDANT MOISTURE...THOUGH THE GFS IS A BIT MORE DRY. WILL NEED TO WATCH FOR SEVERE STORMS ON SUNDAY AS WELL. THIS FRONT SHOULD EXIT THE AREA SUNDAY NIGHT. MONDAY THROUGH WEDNESDAY LOOKS TO BE DRY WITH HIGH PRESSURE IN PLACE. AN UPPER LEVEL LOW MOVES THROUGH THE AREA ON THURSDAY TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY SHOULD BE DRY. WILL STAY CLOSE TO THE MAV TEMPERATURES. .LZK...NONE. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A COLD FRONT WILL CONTINUE TO SWEEP SOUTHEAST THROUGH ARKANSAS...REACHING EXTREME SOUTHEAST PORTIONS OF THE STATE BY LATE TONIGHT. THIS BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. FORECAST TEMPERATURE AND WIND PROFILES SUGGEST DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. I .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL STALL JUST TO SOUTH OF ARKANSAS ON SATURDAY AND THEN BEGIN TO LIFT BACK NORTHWARD SATURDAY NIGHT AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA AT THAT TIME...WITH A FEW STRONG OR SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. 55
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM 6 E BERGMAN AR .75 INCH HAIL
04/04/03 BOONE HAIL COVERED THE
GROUND. REPORTED BY
MEDIA.
0419 PM 12 NW YELLVILLE AR .75 INCH HAIL
04/04/03 MARION
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM 6 N HUNT AR .75 INCH HAIL
04/04/03 JOHNSON REPORTED BY STORM
SPOTTER.
28The Little Rock radar (KLZK), 146 km away, was scanning. The volume nearest the first event began at 02:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350951.